Thunderstorm Wind, Todd
- When
- August 2, 4:20 PM CST
- Where
- Todd County, 5.19 mi NNW of Rosebud
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.299, -100.909
Wind gusts were estimated at 60 mph.
A thunderstorm produced wind gusts around 60 mph north of Rosebud.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A thunderstorm produced wind gusts around 60 mph north of Rosebud.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 2, 1:30 PM CST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 130 PM MDT MON AUG 2 2010 .DISCUSSION...WATER VAPOR SHOWS MONSOONAL PLUME EXTENDING FROM THE DESERT SW THRU THE NRN PLAINS INTO THE UPR MIDWEST...WITH UPR LOW OVR SRN SASK. SFC ANALYSIS PLACES LOW OVR NWRN SD WITH TROF EXTENDING SWWD THRU THE BLKHLS. A STATIONARY BOUNDARY IS EVIDENT ACRS SCNTRL SD. TSTMS CONTINUE TO DEVELOP EARLY THIS AFTN FROM THE BLKHLS EWD ALONG THE SFC TROF...AS WELL AS ALONG THE STATIONARY BOUNDARY OVER SCNTRL SD. THIS AFTN/TONIGHT...EXPECT SCT TSTMS TO CONTINUE DEVELOPING WITH PLENTY OF INSTABILITY IN PLACE. BEST CORRIDOR OF INSTABILITY FOR SVR STORMS SHOULD BE ACRS SCNTRL SD INVOF THE STATIONARY BOUNDARY. HOWEVER...A FEW STORMS SHOULD ALSO REACH SVR CRITERIA IN AND EAST OF THE BLKHLS WITH ELY BL FLOW AND MODEST SHEAR VALUES ALONG/EAST OF THE SFC TROF. LESS THREAT FOR SVR STORMS IN NERN WY AND NWRN SD TO THE WEST OF THE SFC TROF. TUESDAY...POTENT SHORT WAVE IS EXPECTED TO CROSS WY IN THE MRNG WHICH COULD GET CONVECTION GOING RATHER EARLY IN THE DAY. ANOTHER ROUND OF SVR STORMS QUITE POSSIBLE SPCLY FOR THE WRN HALF OF OUR CWFA...BUT THAT WILL BE VERY DEPENDENT ON HOW EARLY CONVECTION GETS GOING AND HOW EXPANSIVE THE CLOUD COVER WHICH COULD INHIBIT HEATING. THIS WILL ALSO MAKE TEMP FCST TRICKY. WEDNESDAY...NOT MUCH WILL CHANCE IN THE PATTERN SO EXPECT ANOTHER CHANCE FOR TSTMS...ESPECIALLY WITH NW CYCLONIC FLOW DEVELOPING. TEMPS NEAR AVERAGE EXPECTED. EXTENDED...WEAK RIDGING BUILDS OVER NORTHERN PLAINS THURS-FRI AS UPPER TROF DIGS ALONG PACIFIC COAST...REDUCING THUNDERSTORM POTENTIAL FOR A BRIEF TIME. RIDGE FLATTENS BY LATE FRIDAY AS SHORT WAVE CROSSES IT...ALONG WITH LEE TROF NEAR WY-SD BORDER...INCREASING CHANCES OF THUNDERSTORMS FOR WESTERN SD FRIDAY NIGHT INTO SAT. RIDGE TRIES TO REBOUND OVER THE WEEKEND...BUT MORE WAVES WILL LIKELY BRING ADDITIONAL THUNDERSTORMS...WITH TIMING DIFFICULT AT THIS POINT. TEMPERATURES WILL BE SLIGHTLY ABOVE AVERAGE. && .AVIATION...TSTMS DVLPG OVR WRN SD THIS AFTN...AND WL CONT THRU THE EVEN...WITH MVFR CIGS/VSBYS...HAIL AND STRONG WINDS POSSIBLE WITH THE STRONGEST STORMS. TSTMS WL DVLP EARLY TUES MRNG ACRS NERN WY AND SPREAD INTO WRN SD. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && JOHNSON/SANDERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 700 AM MDT MON AUG 2 2010 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-031300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 700 AM MDT (800 AM CDT) MON AUG 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL MOVE THROUGH THE AREA TODAY INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE THIS AFTERNOON INTO EARLY THIS EVENING...PARTICULARLY OVER PORTIONS OF SOUTH DAKOTA SOUTH AND EAST OF A LINE FROM FAITH TO SPEARFISH. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS...THOUGH LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH SOME OF THE SLOWER MOVING STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE ON TUESDAY. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE IN THE AFTERNOON AND EVENING...PARTICULARLY WEST OF A LINE FROM FAITH TO MARTIN. LARGE HAIL WILL BE THE MAIN THREAT...THOUGH DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. ALSO... THERE MAY BE AN ISOLATED TORNADO THREAT FROM MID AFTERNOON INTO EARLY EVENING OVER NORTHEAST WYOMING INTO FAR SOUTHWEST AND WEST- CENTRAL SOUTH DAKOTA. AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH SUNDAY... BRINGING A DAILY CHANCE FOR THUNDERSTORMS TO MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTHERN SOUTH DAKOTA THIS AFTERNOON AND EVENING. JS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
208 PM MDT MON AUG 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL 2 ENE SILVER CITY 44.10N 103.52W
08/02/2010 E0.88 INCH PENNINGTON SD TRAINED SPOTTER
&&
MERICKSOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
216 PM MDT MON AUG 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HAIL 2 NW ROCKERVILLE 43.98N 103.39W
08/02/2010 E1.00 INCH PENNINGTON SD PUBLIC
&&
MERICKSOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
224 PM MDT MON AUG 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL 2 ENE ROCKERVILLE 43.97N 103.33W
08/02/2010 E1.25 INCH PENNINGTON SD TRAINED SPOTTER
&&
MERICKSOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
302 PM MDT MON AUG 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST 1 N LONG VALLEY 43.48N 101.49W
08/02/2010 E70 MPH JACKSON SD PUBLIC
&&
MERICKSOSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 325 PM MDT MON AUG 2 2010 SDZ043-044-046-047-022230- BENNETT SD-JACKSON SD-MELLETTE SD-TODD SD- 425 PM CDT MON AUG 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENNETT... NORTHWESTERN TODD...SOUTHWESTERN MELLETTE AND EXTREME SOUTHEASTERN JACKSON COUNTIES UNTIL 530 PM CDT/430 PM MDT/... AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NORRIS...OR 23 MILES WEST OF WHITE RIVER... MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PARMELEE... ROSEBUD... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BUNKERS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 408 PM MDT MON AUG 2 2010 SDZ047-022315- TODD SD- 508 PM CDT MON AUG 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TODD COUNTY UNTIL 615 PM CDT... AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROSEBUD...OR 12 MILES WEST OF MISSION... MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MISSION... ROSEBUD... SAINT FRANCIS... LAKEVIEW... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BUNKERS
The North Platte radar (KLNX), 152 km away, was scanning. The volume nearest the first event began at 22:21 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wind gusts were estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2010Every state in 2010This day in weather historyWarnings in South Dakota, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239986.